MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547050
Medical Device Problem Codes Inflation Problem (1310); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro rx retrieval balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the balloon could not be inflated.However, when the device was checked outside of the patient, the balloon inflates occasionally, but the shape was found to be distorted.The procedure was completed with another extractor pro rx retrieval balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a0406 captures the reportable event of balloon deformed.
 
Additional Manufacturer Narrative
Block h6: device code a0406 captures the reportable event of balloon deformed.Block h10: investigation results: the returned extractor pro rx retrieval balloon was analyzed, and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed, the device was inflated with air, and the balloon was able to be inflated without a problem and hold the pressure without any evidence of a possible leak of air.Microscopic inspection found the balloon had residues on its surface.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of the balloon's irregular shape cannot be confirmed.This conclusion was selected because it was reported that "the balloon was tried to inflate, but it did not inflate", however, the device returned with the balloon in good condition and with the capability of being inflated and hold its pressure without any evidence of an air leak.Also, no signs of an irregular shape were found.The conclusion is acceptable because the analysis of the available information, product analysis of the returned device, and product record review did not identify any evidence of either the alleged problem or any defect on the device.Therefore, the most probable root cause is no problem detected.
 
Event or Problem Description

Brand Name
EXTRACTOR PRO RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17445488
Report Number3005099803-2023-04127
Device Sequence Number14077026
Product Code FGE
UDI-Device Identifier08714729790303
UDI-Public08714729790303
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2024
Device Model NumberM00547050
Device Catalogue Number4705
Device Lot Number0030091141
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown